Open Access
Translator Disclaimer
February 2002 Asymptotic Properties of Adaptive designs for Clinical Trials with delayed Response
Z.D. Bai, Feifang Hu, William F. Rosenberger
Ann. Statist. 30(1): 122-139 (February 2002). DOI: 10.1214/aos/1015362187

Abstract

For adaptive clinical trials using a generalized Friedman’s urn design, we derive the limiting distribution of the urn composition under staggered entry and delayed response. The stochastic delay mechanism is assumed to depend on both the treatment assigned and the patient’s response. A very general setup is employed with $K$ treatments and $L$ responses. When $L = K =2$, one example of a generalized Friedman’s urn design is the randomized play-the-winner rule. An application of this rule occurred in a clinical trial of depression, which had staggered entry and delayed response. We show that maximum likelihood estimators from such a trial have the usual asymptotic properties.

Citation

Download Citation

Z.D. Bai. Feifang Hu. William F. Rosenberger. "Asymptotic Properties of Adaptive designs for Clinical Trials with delayed Response." Ann. Statist. 30 (1) 122 - 139, February 2002. https://doi.org/10.1214/aos/1015362187

Information

Published: February 2002
First available in Project Euclid: 5 March 2002

zbMATH: 1012.62087
MathSciNet: MR1892658
Digital Object Identifier: 10.1214/aos/1015362187

Subjects:
Primary: 62G10

Keywords: Generalized Friedman’s urn , Martingales , Randomization , randomized play-the-winner rule , staggered entry , treatment allocation , urn models

Rights: Copyright © 2002 Institute of Mathematical Statistics

JOURNAL ARTICLE
18 PAGES


SHARE
Vol.30 • No. 1 • February 2002
Back to Top